MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM THREADED DRILL GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM THREADED DRILL GUIDE
Catalog Number 323.027
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the surgery by using the lcp drill sleeve in question.During the surgery the screw part of the lcp drill sleeve broke while attaching to the plate.The procedure was successfully completed.The patient outcome was reported as stable.No further information is available.Concomitant device reported: unknown plate (part # unknown, lot # unknown, quantity: unknown).This report is for one (1) 2.8mm threaded drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 323.027, lot: 2243441, manufacturing site: bettlach, release to warehouse date: march 14, 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual investigation: a piece at the grooved conical tip of the lcp drill sleeve is broken off as complained.The broken off portion was not returned.The rest of the instrument is in used but still in good condition.Dimensional inspection: the sleeve outside diameter and the bore inside diameter were measured and found to meet the specifications / all listed specifications are from drawing: actual dimension of outside diameter = pass, actual dimension of bore diameter = pass, document/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The used material was as required, and the hardness value was confirming the specifications.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.No manufacturing related issues that would have contributed to this complaint were found.The exact root cause of this event cannot be determined but the most probable reason is mechanical overloading.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10624781
Report Number8030965-2020-07691
Device Sequence Number14260971
Product Code FZX
UDI-Device Identifier07611819245907
UDI-Public(01)07611819245907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.027
Device Lot Number2243441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - PLATES